My tiredness

Hi iam new to this site. I have ET and suffer tirednes and headaches.I am currently taking Hydroxy Carbamide . I have also become anemic ,i dont know wether this is part of ET or something else . I cant take iron supplements because it makes the PV in the ET worse . I have been in limbo with the anemia since April getting worse .I have had tests to see if i am bleeding internally but nothings bleeding. Has anyone else had this problem. I am also vitamin D deficient unknown cause.

6 Replies

oldestnewest
  • I have been on Hydroxycarbamide since 1995 & because of anaemia been having B12 injections for some years now; more recently another form of anaemia was diagnosed (low ferritin) so have been on daily iron tablets (ferrous sulphate) ever since: like you, no internal bleeding. I have also been on daily vitamin D tablets for a few years (like you, unknown cause). These supplements do not make things worse; in fact, my consultant insists on them because I'd be even worse without them: maybe print-off this & show to your consultant? Better still contact the MPD support group at St Thomas' Hospital & get Clair Harrison's opinion.

    All the best.

  • Hi

    I have been taking Hydroxycarbamide for 9 years and side effects for me are fatigue and headache along with burning feet and hands. My consultant just says nothing he can do just got to live with it!

  • I was always tired on HU, but never saw my counts. However, I did when on Anagrelide, but although less tired, I could see I had borderline anaemia. I was able fortunately to take an iron supplement, Floradix, which helped. Because I live in the UK with our cloudy skies I take a low dose Vitamin D twice a week in the winter, courtesy of Holland and Barrett and get out in the sun in the summer as often as possible. Eggs have a good press these days and contain a good amount of vitamin D in them - so good for vegetarians and meat eaters alike. I switched to interferon for my ET, which has improved my quality of life. However, I think all meds which damp down the bone marrow affect all lines to some extent. My son has an immunodefiency, I wasn't happy with how his health was going and switched consultants/hospitals, and he improved tremendously under a new regime. So after that experience I did the same with my ET when I felt unhappy with the care I was receiving, so it might be worth looking at one of the big teaching hospitals as they should have more expertise in MPNs.

    If and when supplementing vitamins and minerals, remember it is possible and quite easy to overdo it, so do some research on appropriate dosages etc.

  • hi i have et i am on hydroxycarbamide i feel very tired i have to go for a sleep in the afternoon for a couple of hours and i also can sleep right through the night i got et in 1994 at an early night i have a great consultant at the wgh in Edinburgh without her i would not have been put in touch with mpd voice

  • Hi Nicki

    I suspect we may have the same haematologist at WGH. She told me about MPD Voice too. I suffer from chronic fatigue too and sleep disturbance. I have had PV diagnosed in 2011. I don't know how you feel about the Haematology Dept at the WGH but I think it is great and so well-organised the way they get the blood results right away for your consultation and have the pharmacy on-site for our convenience. Do you feel the same? Kind regards.

  • it would not by chance be the brilliant mira farqharson if it is i think she is absolutely fantastic you could not wish for a better consultant did you have dr davis before he retired i thought he was brilliant to i have had et since 1994 so got it at a young age i see then next month i want to find out if my et is jak or jak2

    kind regards

You may also like...